Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 97, NWS Chicago, IL

June 15, 2011Benton County, Jasper County, Newton County, Indiana; Iroquois County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 15, 2011, 6:39 AM EDT for Benton County, Jasper County, Newton County, Indiana; Iroquois County, Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2011, 6:39 AM EDT (10:39 UTC)
Expired
Jun 15, 2011, 7:45 AM EDT
In force
66 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Iroquois County, IL, Benton County, IN, Jasper County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 124 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-693 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WUUS53 KLOT 151039
SVRLOT
ILC075-INC007-073-111-151145-
/O.NEW.KLOT.SV.W.0097.110615T1039Z-110615T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
539 AM CDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
  BENTON COUNTY IN NORTHWEST INDIANA...
  SOUTHERN JASPER COUNTY IN NORTHWEST INDIANA...
  SOUTHERN NEWTON COUNTY IN NORTHWEST INDIANA...

* UNTIL 645 AM CDT...745 AM EDT...

* AT 534 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SHELDON TO HOOPESTON...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FREELAND PARK...RAUB...DUNNINGTON AND KENTLAND AROUND 545 AM CDT.
  BROOK...PERKINS AND TALBOT AROUND 650 AM EDT.
  PERCY JUNCTION...FORESMAN...GOODLAND AND FOWLER AROUND 655 AM EDT.
  LOCHIEL...ATKINSON...BARCE AND WADENA AROUND 700 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
AMBIA...EARL PARK AND OTTERBEIN.

LAT...LON 4084 8699 4083 8709 4048 8709 4047 8710
      4047 8752 4049 8753 4048 8772 4049 8773
      4089 8766 4087 8698 4084 8698
TIME...MOT...LOC 1039Z 271DEG 40KT 4080 8755 4051 8759
WIND...HAIL 60MPH <.50IN

$$

IZZI
3 follow-up statements
714 
WWUS53 KLOT 151100
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
600 AM CDT WED JUN 15 2011

ILC075-151110-
/O.CAN.KLOT.SV.W.0097.000000T0000Z-110615T1145Z/
IROQUOIS IL-
600 AM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IROQUOIS COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4084 8699 4083 8709 4048 8709 4047 8710
      4047 8752 4089 8752 4087 8698 4084 8698
TIME...MOT...LOC 1100Z 271DEG 40KT 4080 8724 4051 8728

$$

INC007-073-111-151145-
/O.CON.KLOT.SV.W.0097.000000T0000Z-110615T1145Z/
NEWTON IN-JASPER IN-BENTON IN-
700 AM EDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BENTON...
SOUTHERN JASPER AND SOUTHERN NEWTON COUNTIES UNTIL 745 AM EDT/645 AM
CDT/...

AT 555 AM CDT/655 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM PERCY JUNCTION TO BOSWELL...MOVING EAST AT 45
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TEMPLETON AND REMINGTON AROUND 605 AM CDT.
  OTTERBEIN AROUND 715 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
OTTERBEIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4084 8699 4083 8709 4048 8709 4047 8710
      4047 8752 4089 8752 4087 8698 4084 8698
TIME...MOT...LOC 1100Z 271DEG 40KT 4080 8724 4051 8728
WIND...HAIL 60MPH <.50IN

$$

LENNING
837 
WWUS53 KLOT 151120
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
620 AM CDT WED JUN 15 2011

INC111-151127-
/O.CAN.KLOT.SV.W.0097.000000T0000Z-110615T1145Z/
NEWTON IN-
620 AM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NEWTON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4083 8709 4048 8709 4047 8710 4047 8713
      4047 8733 4074 8728 4074 8727 4079 8727
      4088 8725 4087 8698 4084 8698
TIME...MOT...LOC 1117Z 273DEG 36KT 4081 8713 4052 8717

$$

INC007-073-151145-
/O.CON.KLOT.SV.W.0097.000000T0000Z-110615T1145Z/
JASPER IN-BENTON IN-
720 AM EDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BENTON
AND SOUTHERN JASPER COUNTIES UNTIL 745 AM EDT/645 AM CDT/...

AT 612 AM CDT/712 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM REMINGTON TO OXFORD...MOVING EAST AT 40 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS IN IROQUOIS 
COUNTY IL. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  OTTERBEIN AND REMINGTON AROUND 725 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4083 8709 4048 8709 4047 8710 4047 8713
      4047 8733 4074 8728 4074 8727 4079 8727
      4088 8725 4087 8698 4084 8698
TIME...MOT...LOC 1117Z 273DEG 36KT 4081 8713 4052 8717
WIND...HAIL 60MPH <.50IN

$$

LENNING
879 
WWUS53 KLOT 151141
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
741 AM EDT WED JUN 15 2011

INC007-073-151151-
/O.EXP.KLOT.SV.W.0097.000000T0000Z-110615T1145Z/
JASPER IN-BENTON IN-
741 AM EDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BENTON AND SOUTHERN
JASPER COUNTIES WILL EXPIRE AT 745 AM EDT/645 AM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE FOR THE NEXT 
COUPLE OF HOURS THIS MORNING.

LAT...LON 4083 8709 4048 8709 4047 8710 4047 8713
      4047 8733 4074 8728 4074 8727 4079 8727
      4088 8725 4087 8698 4084 8698
TIME...MOT...LOC 1141Z 273DEG 36KT 4080 8681 4051 8685

$$

LENNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:27 AM EDT, 12 minutes earlier.

Area forecast discussion, Jun 15, 6:27 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
527 AM CDT WED JUN 15 2011

.DISCUSSION...
351 AM CDT

TIS THE SEASON FOR WEAKER SYNOPTIC SCALE FORCING AND MCS'S AND
MCV'S! UNFORTUNATELY THAT ALSO MEANS THE OVERALL PREDICTABILITY OF
THE WEATHER GOES DOWN.

IN THE NEAR TERM...WATCHING A CONVECTIVELY ENHANCED VORT MAX (WHICH
ACTUALLY IS SOMEWHAT RESEMBLING A TROPICAL SYSTEM WITH PSEUDO-FEEDER
BANDS AND ALL) MARCH SLOWLY EASTWARD ACROSS IOWA. PLAN TO MAKE A
LAST MINUTE CALL ON POP/WX GRIDS THIS MORNING BASED ON SATELLITE AND
RADAR TRENDS...SINCE MODELS CURRENTLY NOT HANDLING THE ONGOING MCS
ALL THAT WELL. CONVECTION WITH MORNING MCS OVER OUR CWA SHOULD BEGIN
TO WEAKEN PRIOR TO SUNRISE AS IT ENCOUNTERS DECREASING INSTABILITY.

WOULD GENERALLY EXPECT THIS MORNING MCS TO CLEAR THE CWA BY MID TO
LATE MORNING WITH A SIZABLE BREAK IN PRECIPITATION...HOWEVER WATER
VAPOR IMAGERY CONFIRMS THE PRESENCE OF ANOTHER VORT OVER NW MO THAT
MODELS ARE KEYING IN ON FOR ADDITIONAL SHOWER AND POSSIBLE
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. BEST CHANCE FOR ANY
APPRECIABLE RECOVERY IN AIRMASS APPEARS TO BE OVER OUR SOUTHERN CWA
AND WITH SOME CLEARING COULD ACTUALLY SEE SOME MODEST SURFACE BASED
INSTABILITY DEVELOPING THIS AFTERNOON. STRONGER FLOW ALOFT AND
RESULTANT DEEP LAYER SHEAR SHOULD REMAIN SOUTH OF THE CWA THIS
AFTERNOON GENERALLY LIMITING THE THREAT OF ANY APPRECIABLE SEVERE
THREAT.

SHORTWAVE WILL THEN PIVOT NORTHEAST OUT OF THE AREA TONIGHT WITH NO
PARTICULARLY SIGNIFICANT SHORTWAVES EVIDENT IN MODEL GUIDANCE TO
FOCUS PRECIP THREAT TONIGHT ONCE LINGERING EVENING THREAT PULLS OUT.
ATTENTION THEN TURNS TO THURSDAY AFTERNOON AND EVENING WHEN UPPER
LOW WILL BE TRACKING INTO LOWER MICHIGAN. MODEL GUIDANCE NOT SHOWING
ANY SIGNIFICANT FEATURES ALOFT TO FOCUS STORMS THURSDAY AFTERNOON
AND EVENING...HOWEVER WITH COLD POOL ALOFT STILL NEARBY (THOUGH
MOVING OUT OF) THE AREA THURSDAY AFTERNOON AM CONCERNED THAT WITH
HEATING THERE COULD BE WIDELY SCATTERED PM STORMS DEVELOP. POTENTIAL
DOES ADMITTEDLY LOOK LOW...HOWEVER WANTED TO HAVE AT LEAST CHANCE
POPS IN GRIDS SINCE ANY STORM THAT DO DEVELOP WOULD HAVE A POTENTIAL
TO BE SEVERE GIVEN THE IMPRESSIVE DEEP LAYER SHEAR THAT DEVELOPS AS
A RESULT OF STRONG NORTHWESTERLY MID LEVEL JET ON THE BACK SIDE OF
THE DEPARTING UPPER LOW.

BEYOND THURSDAY CONFIDENCE IS EXTRAORDINARILY LOW IN WHERE THE
SURFACE FRONT AND SUBSEQUENTLY MOST FAVORABLE ZONE FOR MCS
DEVELOPMENT WILL SET-UP. TWENTY FOUR HOURS AGO IT LOOKED LIKE OUR
CWA WOULD BE WELL ENTRENCHED IN DRIER CANADIAN AIR FRIDAY...BUT NOW
MODELS HAVE FLIP-FLOPPED AROUND A BIT WITH SOME NOW INDICATING FRONT
AND CONSEQUENTLY THUNDERSTORM CHANCES COULD BE FARTHER NORTH. FOR
NOW HAVE JUST INTRODUCED SOME SLIGHT CHANCE POPS INTO THE SOUTHERN
HALF OF OUR CWA GIVEN THE MODEL INCONSISTENCIES...BUT SHOULD THE
NORTHWARD TREND CONTINUE THEN LATER SHIFTS MAY NEED TO CONSIDER MORE
AGGRESSIVE POPS.

CURRENT MODEL RUNS SUGGEST THAT THE MCS WAVE TRAIN WILL SET-UP OVER
OR NEAR THE AREA OVER THE WEEKEND. HAVE BUMPED UP POPS TO HIGH END
CHANCES FOR NOW...BUT AS CONFIDENCE GROWS IN TIMING AND TRACK OF MCS
ACTIVITY POPS MAY WELL NEED SOME UPWARD NUDGING. WHERE MCS TRAIN
DOES SET-UP WILL NEED TO MONITOR NOT ONLY FOR SOME SEVERE POTENTIAL
BUT PROBABLY MORE SIGNIFICANTLY THE THREAT OF HEAVY RAINFALL AND
FLASH FLOODING. STILL LOOKING LIKE RIDGE WILL BUCKLE OVER THE AREA
EARLY NEXT WEEK WITH AT LEAST A BRIEF SHOT OF VERY WARM (IF NOT HOT)
AND HUMID AIR BEFORE A MORE SIGNIFICANT TROUGH AND FRONT AFFECT THE
AREA.

IZZI

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 10Z...

* TSRA DURATION EARLY THIS MORNING...AND POSSIBLE MVFR CIGS AND
  VSBYS WITH THESE STORMS.

* WIND SPEEDS AND GUSTS THROUGH THE MORNING.

* ONGOING TSRA CHANCES THROUGH THE DAY.

LENNING

//DISCUSSION...UPDATED 06Z...

PRIMARY CONCERN IS EVOLUTION OF THUNDERSTORM COMPLEX MOVING EAST
OVERNIGHT. HAVE TIMED CORE OF NORTHERN PORTION OF COMPLEX TO PUSH
INTO KRFD AREA BY AROUND 08Z...BUT THERE ARE CONVECTIVE SHOWERS
BREAKING OUT AHEAD OF THIS AND MOVING NE...WHICH IS REFLECTED IN
TAF. WANTED TO MONITOR CONVECTIVE TRENDS WITH SYSTEM BEFORE
INCLUDING PREVAILING TSRA AT KRFD. WILL AMEND AS NEEDED. TIMED
SHOWERS OUT AHEAD OF SYSTEM TO GET INTO EASTERN TERMINALS BETWEEN
830Z AND 930Z...BUT THIS IS A LOW CONFIDENCE FORECAST. QUESTION
WILL THEN BECOME WHETHER TO INCLUDE ANYTHING MORE THAN VCTS FOR
EASTERN TERMINALS AS WELL...BUT WILL ONCE AGAIN LIKE TO MONITOR
CONVECTIVE TRENDS AND AMEND ACCORDINGLY. QUESTIONS ALSO AS TO
DURATION OF SHRA/TSRA AT THE TERMINALS...WHICH IS LOW CONFIDENCE
AT THIS TIME AND WILL NEED TO BE REFINED. OTHER ISSUES ARE
SE WINDS OCCASIONALLY GUSTING UP TO AROUND 20 KT...BUT DID NOT
THINK GUSTS WOULD BE FREQUENT ENOUGH TO INCLUDE AS PREVAILING.
ONCE PRECIP STARTS TO WIND DOWN ON WEDNESDAY...POTENTIAL EXISTS
FOR CIGS AND VSBY TO REALLY COME DOWN TO MVFR OR LOWER...SO HAVE
CONTINUED TO TREND IN THIS DIRECTION. VSBY MORE LIKELY TO IMPROVE
FIRST ON WEDNESDAY NIGHT ONCE WINDS TURN TO SWLY...BUT CIGS COULD
STAY DOWN AT MVFR OR LOWER INTO THE OVERNIGHT HOURS TOMORROW
NIGHT.

RC

//ORD AND MDW CONFIDENCE...UPDATED 10Z...

* MEDIUM CONFIDENCE ON DURATION OF TSRA...LIKELY DIMINISHING BY
  12Z.

* LOW CONFIDENCE ON DURATION OF SHRA TODAY.

* MEDIUM TO LOW CONFIDENCE ON MVFR CIGS AND VSBYS.

* HIGH CONFIDENCE ON SOUTHEASTERLY WIND DIRECTION...BUT SPEEDS
  COULD BE WIDELY VARIABLE.

LENNING

//OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z...

 * THURSDAY...VFR...SLIGHT CHANCE TSRA
 * FRIDAY...VFR...SLIGHT CHANCE TSRA
 * SATURDAY...VFR...CHANCE TSRA
 * SUNDAY...VFR...CHANCE TSRA
 * MONDAY...VFR...CHANCE TSRA

SHEA

&&

.MARINE...
500 AM CDT

WITH TROUGH OF LOW PRESSURE CENTERED OVER IOWA PUSHING EAST TOWARD
THE WESTERN GREAT LAKES...INCREASED PRESSURE GRADIENT BROUGHT
STRONGER SOUTHEAST WINDS TO THE SOUTH HALF OF THE LAKE...PRIMARILY
THE NEARSHORE WATERS. THESE STRONGER WINDS WILL CONTINUE INTO THIS
MORNING. THUS HAVE KEPT UP THE SCA FOR THE ILLINOIS NEARSHORE
NORTH OF NORTHERLY ISLAND. WINDS WILL START TO DIMINISH IN THE
AFTERNOON...SO IT IS POSSIBLE SCA MAY BE DROPPED EARLY. THE OTHER
MAIN ISSUE IN THE NEAR TERM IS THE COMPLEX OF SHOWERS AND EMBEDDED
THUNDERSTORMS PUSHING INTO THE NEARSHORE WATERS OF THE SOUTH HALF
OF THE LAKE AS OF THIS WRITING. THE PRIMARY THREAT WILL BE FOR
OCCASIONAL CLOUD TO WATER LIGHTNING STRIKES. AFTER THIS SYSTEM
MOVES EAST BY THE LATE MORNING...THE CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL DIMINISH. MUCH LIGHTER WINDS WILL RETURN TO THE
LAKE LATE TODAY AND CONTINUE THROUGH FRIDAY AS THE TROUGH OF
LOW PRESSURE WEAKENS AND DRIFTS EAST AND A WEAK RIDGE OF HIGH
PRESSURE BUILDS ACROSS THE REGION BY FRIDAY. THE RIDGE WILL START
TO SHIFT EAST ON SATURDAY...WITH A TROUGH OF LOW PRESSURE SLOWLY
APPROACHING FROM THE PLAINS ON SUNDAY...BUT WINDS WILL REMAIN
RELATIVELY LIGHT. IN TERMS OF SENSIBLE WEATHER...THERE IS A
CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE LAKE ON THURSDAY
AND AGAIN ON SATURDAY AND SUNDAY.

RC

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO NORTHERLY IS UNTIL 7 PM WEDNESDAY.

&&
Hazardous weather outlook, Jun 15, 5:58 AM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
458 AM CDT WED JUN 15 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
161000-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
458 AM CDT WED JUN 15 2011 /558 AM EDT WED JUN 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE:
    TORRENTIAL DOWNPOURS CAPABLE OF PRODUCING FLASH FLOODING.
    PEA SIZE HAIL.
    WIND GUSTS OVER 40 MPH.
    FREQUENT LIGHTNING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND
  LOCALIZED FLOODING ARE LIKELY THIS MORNING...ESPECIALLY BEFORE 9
  AM. THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS LATE THIS
  AFTERNOON AND EARLY THIS EVENING...ESPECIALLY SOUTH OF
  INTERSTATE 80.

  DISCUSSION:

A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
MOVE ACROSS NORTHERN ILLINOIS THIS MORNING. THE PRIMARY THREAT
FROM THESE STORMS WILL LIKELY BE LOCALLY HEAVY RAINFALL TOTALS...
WHICH COULD RESULT IN SOME LOCALIZED FLOODING. THE THUNDERSTORMS
WILL MOVE OUT OF THE AREA DURING THE EARLY TO MID MORNING HOURS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO
THIS EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE
AREA. WHILE AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT
SOUTH OF THE KANKAKEE RIVER...THE THREAT APPEARS TO BE QUITE LOW.

PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA AND ILLINOIS
RIVER IN LA SALLE COUNTY WILL REMAIN IN FLOOD.

THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE ILLINOIS
LAKE MICHIGAN SHORE TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE THAT WIDELY SCATTERED THUNDERSTORMS COULD
DEVELOP THURSDAY AFTERNOON AND EVENING. WHILE THE THREAT OF
THUNDERSTORM DEVELOPMENT APPEARS LOW...IF STORMS DO DEVELOP THEY
WOULD BE CAPABLE OF PRODUCING LARGE HAIL AND POSSIBLY LOCALLY
DAMAGING WINDS.

A FRONTAL BOUNDARY IS FORECAST TO WAVER AROUND THE REGION FRIDAY
THROUGH THE UPCOMING WEEKEND BRINGING PERIODIC CHANCES FOR
THUNDERSTORMS...WITH SOME POTENTIAL FOR SEVERE WEATHER. IT IS TOO
EARLY TO PREDICT THE TRACK OF THUNDERSTORM CLUSTERS THIS
WEEKEND...HOWEVER THERE DOES APPEAR TO BE SOME POTENTIAL FOR
REPEATED BOUTS OF THUNDERSTORMS PRODUCING HEAVY...AND POTENTIALLY
FLOODING RAINFALL TOTALS OVER PORTIONS OF THE OUTLOOK AREA.

PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA AND ILLINOIS
RIVER IN LA SALLE COUNTY WILL REMAIN IN FLOOD. IN ADDITION...HEAVY
RAINFALL OVER THE NEXT SEVERAL DAYS COULD LEAD TO RISES AND
POTENTIAL FLOODING ALONG OTHER AREA RIVERS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL TOTALS TO THE
NATIONAL WEATHER SERVICE CHICAGO.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-161000-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
458 AM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA
NEARSHORE WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT TODAY ALONG THE ILLINOIS SHORE.

THUNDERSTORMS ARE LIKELY THIS MORNING...AND POSSIBLE AGAIN LATE
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE PERIODIC BOUTS OF THUNDERSTORMS THURSDAY THROUGH THE
UPCOMING WEEKEND. SOME OF THE STORMS COULD BE SEVERE.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-161000-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
458 AM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY TODAY AND INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE PERIODIC BOUTS OF THUNDERSTORMS THURSDAY THROUGH
TUESDAY...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

IZZI

In the hours before

Local storm report, Jun 15, 4:35 AM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
335 AM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HAIL             2 S MORRIS              41.34N 88.43W
06/15/2011  E0.25 INCH       GRUNDY             IL   LAW ENFORCEMENT

            AT ROUTE 47 AND SOUTHMOR ROAD INTERSECTION.

&&

RC
Special weather statement, Jun 15, 4:40 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
340 AM CDT WED JUN 15 2011

ILZ021>023-033-INZ010-150945-
GRUNDY IL-IROQUOIS IL-KANKAKEE IL-NEWTON IN-WILL IL-
340 AM CDT WED JUN 15 2011

...SPECIAL WEATHER STATEMENT...

AT 331 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DIAMOND TO CLIFTON...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  CHEBANSE...           BRAIDWOOD...          DIAMOND...
  CLIFTON...            COAL CITY...          WILMINGTON...
  LAKEWOOD SHORES...    ELWOOD...             ST. ANNE...
  KANKAKEE...           BRADLEY...            BOURBONNAIS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4155 8788 4101 8738 4078 8785 4133 8836
Local storm report, Jun 15, 6:15 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
515 AM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND DMG     FAIRBURY                40.75N 88.51W
06/15/2011                   LIVINGSTON         IL   LAW ENFORCEMENT

            TREE LIMB ON WIRES. LARGE TREE LIMBS BLOCKING ROAD.

&&

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:28 PM EDTTornado WarningLOTLake, Porter32 min
Jun 15, 7:54 PM EDTTornado WarningLOTJasper, Lake, Newton, Porter51 min
Jun 15, 3:53 AM EDTSevere Thunderstorm WarningLOTGrundy, LaSalle, Livingston37 min
Jun 15, 4:40 AM EDTSpecial Weather StatementLOTKankakee, Will65 min
Jun 15, 5:35 AM EDTAreal Flood AdvisoryLOTFord, Iroquois, Livingston5 hr
Jun 15, 7:04 AM EDTSpecial Marine WarningLOT116 min
Jun 15, 9:10 AM EDTSpecial Marine WarningLOT106 min
Jun 15, 10:40 AM EDTRip Current StatementLOTLake3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.